Thursday, September 27, 2012

When you're sliding into first and you're feeling something burst....

I got a TDAP vaccine Monday.  Boy am I regretting it at the moment.  Of the posted potential "minor" side effects I have all but 1 which is the rash.  Not like my skin needs ANY more issues.  Because of this I decided to talk about vaccines tonight.

When on immuno suppressors, such as the Simponi I am on, you have to be VERY careful about vaccines.  Your immune system is compromised so the side effects can be much worse than you would normally experience.  I am going through that at this moment.  NOT fun.  You also should take absolutely no live vaccines.  I don't know the full list of these, but I do know one of the most common being the flu vaccine which is inhaled.  I have always had a bad time with any flu vaccine so it is one I always avoid as a rule.

Another thing with vaccines to consider even if you are healthy, but have a family history of immuno disorders, is that they can actually trigger the immuno reaction.  This is also my situation, or at least it is suspected to be.  I was a healthy, active person before taking the Anthrax vaccine when I was in the army.  I had a very strong reaction almost immediately after taking it, but 2 weeks or so after my 2nd round is when I developed psoriasis.

I do believe personally that vaccines have benefited the human race.  Many diseases that were killers in the not so distant past are no longer the universal threat they were.  I also believe that we have managed to systematically ruin our immune systems by trying to manipulate them.  Not only with vaccines, but with the barrage of anti-germ products we are inundated with.  I don't know what the answer is except to be informed.  Just like any medical decision weigh the goods and bads.  I decided the benefits outweighed the negatives this time and took the TDAP.  Yes I am pretty miserable, but whooping cough would kill me with my compromised immune system.  Hopefully the nausea, vomiting, diarriah, fever and pain will pass soon.  In the meantime I am catching up on all the chic flicks on netflix.